Alert archive / Michigan / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 66, NWS Detroit, MI

August 9, 2021Saint Clair County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Aug 9, 2021, 3:34 PM EDT for Saint Clair County, Michigan. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2021, 3:34 PM EDT (19:34 UTC)
Expired
Aug 9, 2021, 4:30 PM EDT
In force
56 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Saint Clair County, MI

The radar

The Detroit radar (KDTX), 73 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 3:52 PM EDTTSTM WND DMG1 Wsw Smiths Creek, MITREES DOWN AND REPORTED POWER OUTAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2021-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 515 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2021-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
515 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
948 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

670 
WUUS53 KDTX 091934
SVRDTX
MIC147-092030-
/O.NEW.KDTX.SV.W.0066.210809T1934Z-210809T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Detroit/Pontiac MI
334 PM EDT Mon Aug 9 2021

The National Weather Service in Detroit/Pontiac has issued a

* Severe Thunderstorm Warning for...
  St. Clair County in southeastern Michigan...

* Until 430 PM EDT.

* At 334 PM EDT, a severe thunderstorm was located over New
  Baltimore, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Richmond around 350 PM EDT.
  St. Clair around 405 PM EDT.
  Marysville around 410 PM EDT.
  Port Huron around 420 PM EDT.

Other locations impacted by this severe thunderstorm include
Anchorville, North Street, Adair, Rattle Run, Goodells, Brockway,
Smiths Creek, Fair Haven, Wadhams and Fort Gratiot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If on or near Anchor Bay, get away from the water and move indoors 
or inside a vehicle. Remember, lightning can strike out to 15 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now!  Do not 
be caught on the water in a thunderstorm.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4296 8242 4293 8246 4289 8247 4281 8248
      4276 8247 4267 8251 4261 8252 4255 8259
      4256 8264 4253 8267 4253 8272 4268 8273
      4269 8271 4273 8273 4289 8274 4290 8283
      4316 8274 4317 8246 4306 8242
TIME...MOT...LOC 1934Z 220DEG 31KT 4268 8280 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

AA
4 follow-up statements
811 
WWUS53 KDTX 092001
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
401 PM EDT Mon Aug 9 2021

MIC147-092030-
/O.CON.KDTX.SV.W.0066.000000T0000Z-210809T2030Z/
St. Clair MI-
401 PM EDT Mon Aug 9 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR ST. CLAIR COUNTY...

At 359 PM EDT, a severe thunderstorm was located near Marysville, or
7 miles northwest of St. Clair, moving northeast at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  Marysville around 405 PM EDT.
  Port Huron around 415 PM EDT.
  Lakeport around 420 PM EDT.

Other locations impacted by this severe thunderstorm include North
Street, Adair, Rattle Run, Goodells, Brockway, Smiths Creek, Wadhams,
Fort Gratiot, Avoca and Blaine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4293 8246 4281 8248 4271 8258 4269 8271
      4273 8273 4289 8274 4290 8274 4290 8283
      4316 8274 4317 8246 4306 8242 4296 8242
TIME...MOT...LOC 1959Z 220DEG 30KT 4291 8257 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

AA
791 
WWUS53 KDTX 092012
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
412 PM EDT Mon Aug 9 2021

MIC147-092030-
/O.CON.KDTX.SV.W.0066.000000T0000Z-210809T2030Z/
St. Clair MI-
412 PM EDT Mon Aug 9 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN ST. CLAIR COUNTY...

At 409 PM EDT, a severe thunderstorm was located near Lakeport,
moving north at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  Lakeport around 415 PM EDT.

Other locations impacted by this severe thunderstorm include North
Street, Rattle Run, Goodells, Brockway, Smiths Creek, Wadhams, Fort
Gratiot, Avoca, Blaine and Jeddo.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4293 8246 4286 8247 4286 8274 4290 8274
      4290 8283 4316 8274 4317 8246 4306 8242
      4300 8242 4299 8243 4296 8242
TIME...MOT...LOC 2009Z 192DEG 36KT 4305 8256 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

AA
311 
WWUS53 KDTX 092018
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
418 PM EDT Mon Aug 9 2021

MIC147-092030-
/O.CON.KDTX.SV.W.0066.000000T0000Z-210809T2030Z/
St. Clair MI-
418 PM EDT Mon Aug 9 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN ST. CLAIR COUNTY...

At 418 PM EDT, a severe thunderstorm was located near Lakeport,
moving north at 35 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northeastern St. Clair County, including the following locations...
Fort Gratiot, North Street, Avoca, Blaine, Jeddo, Fargo, Goodells,
Brockway, Ruby and Wadhams.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4298 8280 4316 8274 4317 8246 4306 8242
      4300 8242 4299 8243 4296 8242
TIME...MOT...LOC 2018Z 196DEG 33KT 4315 8257 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Behnke
970 
WWUS53 KDTX 092026
SVSDTX

Severe Weather Statement
National Weather Service Detroit/Pontiac MI
426 PM EDT Mon Aug 9 2021

MIC147-092035-
/O.EXP.KDTX.SV.W.0066.000000T0000Z-210809T2030Z/
St. Clair MI-
426 PM EDT Mon Aug 9 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. CLAIR COUNTY
WILL EXPIRE AT 430 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Detroit/Pontiac.

LAT...LON 4298 8280 4316 8274 4317 8246 4306 8242
      4300 8242 4299 8243 4296 8242
TIME...MOT...LOC 2025Z 220DEG 31KT 4318 8253 

$$

Behnke

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 2:03 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Aug 9, 2:03 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
203 PM EDT Mon Aug 9 2021

.AVIATION...

Scattered showers with isolated thunderstorms have already developed
across southeast Michigan to start the afternoon TAF issuance and
will continue for the next few hours. Thunderstorm activity will
bring the chance for torrential downpours and gusty outflow winds to
impact area terminals. General southerly flow will prevail through
this afternoon with gusts up to 20 to 25 knots and greater than 30
knots possible with any stronger thunderstorms. Occasional MVFR
conditions will accompany the afternoon activity as well. A greater
potential for more widespread MVFR ceilings arriving late tonight
with upper wave moving directly over Michigan with very moist
boundary layer conditions. A chance for showers and thunderstorms
will again be in the forecast for late tonight and early tomorrow
morning.

For DTW... Expect some periods of MVFR conditions associated with
shower and thunderstorm activity this afternoon through about 21Z
today. More widespread MVFR to potential IFR conditions arrives late
tonight and early tomorrow morning with renewed chances for showers
and thunderstorms.

.DTW THRESHOLD PROBABILITIES...

* Moderate for thunderstorm activity between through 21Z this
  afternoon.

* Moderate for cigs aob 5kft overnight.

&&

.PREV DISCUSSION...
Issued at 349 AM EDT Mon Aug 9 2021

DISCUSSION...

Brief window of deeper layer stability will mark conditions through
the morning period today, as lingering upper ridging slowly releases
eastward. This affords a high degree of insolation potential early,
within the backdrop of an elevated upper height field and low level
southwest flow. This will again support late day temperatures of mid
to upper 80s, with an effective heat index of lower 90s. Steady
increase in larger scale ascent and deep layer moisture quality
through the afternoon hours, tied to height falls/cva associated
with an inbound higher amplitude mid level wave and accompanying mid
level theta-e plume. This process effectively eliminates residual
capping concerns, subsequently capitalizing on a moderately unstable
boundary layer and steeper mid level lapse rates. The net result
will leave an environment favorable for an expanding coverage of
showers and thunderstorms from mid afternoon into tonight. Moisture
quality characterized by PW values near 2 inches, with the
underlying deep/warm cloud layer and upward moisture flux offering
some very efficient rainfall rates. This presents a localized risk
of heavy rainfall and accompanying minor flooding, but of limited
scale and residence time given the expected chaotic coverage to
provide a greater threat worthy of a flood watch. Limited shear once
again precludes a more organized severe threat during the daylight
hours, but brief stronger gusts certainly plausible within a
collapsing water-loaded deeper updrafts.

Pace of the upper wave governs conditions early Tuesday, with a
slower eastward migration maintaining a short morning window for
elevated convective development before mid level subsidence and
drying emerges within subtle shortwave ridging. Moisture gradient
will remain fixated near the Ohio border through peak heating. Mixed
signal within the model solution space on prospects for this
boundary to serve as a focus for diurnal development. Otherwise,
back half of the daylight period appears capped and/or lacking in
tangible forcing to support anything behind a low end chance. Upward
adjustment in dewpoint /lower 70s/ lends to a notable increase in
humidity.

Attention on the Tuesday night period for prospects of a more
sizable convective response carrying greater organization/vigor. A
conditionally very unstable mid level profile in resident this
period, featuring a steep lapse rate environment and MUCAPE in
excess of 3 kj/kg. Placement and timing of convective initiation
remains elusive at this stage, owing to typical differences in
treatment of shortwave energy and/or eventual MCV formation that
will ultimately govern the forced ascent. The underlying wind field
and background thermodynamic environment certainly paints a
favorable picture for aggressive organization and downstream
propagation of convection somewhere across the WI/MI corridor.
Latest SPC Day 2 Outlook maintains a slight risk for damaging winds
during the period.

Potentially active pattern continues within the Wed-Thu window,
owing to episodic bouts of heightened mid level ascent engaging the
resident very moist and inherently unstable environment. Details
again sensitive to timing and trajectory of the governing height
falls and/or upstream MCS development, but organized convective
potential will exist particularly if timing coincides with or falls
immediately after peak heating.

MARINE...

Warm and humid airmass in place is leading to a stable near surface
environment, which will continue to keep limit mixing depths and
still only expecting winds to only top our around 20 knots over the
next several days. Southerly winds today will become southwest for
the mid week period. A low pressure system slowly tracking through
the Great lakes region will also bring periods of showers and
thunderstorms from time to time Monday-Wednesday, with still a low
chance of activity lingering Thursday-Friday.

HYDROLOGY...

Hot and humid conditions will bring the potential for multiple
rounds of showers and thunderstorms through midweek. A mid level
wave slowly tracking through the area provides an increasing chance
of showers and thunderstorms late today through Tuesday morning. At
this time, areawide rainfall todals between one half and three
quarters of an inch will be possible. However, locally higher
amounts in excess of an inch may occur within any thunderstorms or
areas that receive multiple rounds of rain. This may lead to some
minor flooding of poor drainage areas. Additional rainfall will be
possible from late Tuesday into Wednesday, with some locally higher
rainfall amounts plausible given the high moisture content in place.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...NONE.
Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

AVIATION.....AA
DISCUSSION...MR
MARINE.......SF
HYDROLOGY....MR

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Aug 9, 4:05 AM EDT, 11 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
405 AM EDT Mon Aug 9 2021

MIZ047>049-053>055-060>063-068>070-075-076-082-083-100815-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
405 AM EDT Mon Aug 9 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

Potential for thunderstorms will increase late this afternoon and
continue through tonight. Strongest storms will be capable of
producing wind gusts to 45 mph. In addition, locally heavy rainfall
may occur leading to some minor flooding of poor drainage areas.
Storm motion will be from the southwest at 20 mph.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance of thunderstorms Tuesday and Tuesday night. The
risk for storms to become severe will exist, mainly from late evening
into the overnight hours. Storms will be capable of damaging winds
during that time.

An active pattern maintains the chance of thunderstorms both
Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-100815-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
405 AM EDT Mon Aug 9 2021

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

Potential for thunderstorms will increase late this afternoon and
continue through tonight. Strongest storms will be capable of
producing wind gusts to 40 knots. In addition, locally heavy
rainfall may occur leading to some minor flooding of poor drainage
areas. Storm motion will be from the southwest at 15 knots.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

There is a chance of thunderstorms Tuesday and Tuesday night. The
risk for storms to become severe will exist, mainly from late evening
into the overnight hours. Storms will be capable of damaging winds
during that time.

An active pattern maintains the chance of thunderstorms both
Wednesday and Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

MR

In the hours before

Special weather statement, Aug 9, 1:29 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
129 PM EDT Mon Aug 9 2021

MIZ068-069-075-091815-
Livingston MI-Oakland MI-Washtenaw MI-
129 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of southwestern
Oakland, southeastern Livingston and central Washtenaw Counties
through 215 PM EDT...

At 129 PM EDT, Doppler radar was tracking a strong thunderstorm over
Ann Arbor, moving north at 25 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Dexter and Dixboro around 140 PM EDT.
  Hamburg and Whitmore Lake around 200 PM EDT.
  South Lyon around 205 PM EDT.
  Brighton and Milford around 215 PM EDT.

Other locations impacted by this storm include Hudson Mills,
Pittsfield Township, Lakeland, Hudson Mills Metropark, Island Lake
State Recreation Area, Chilson, Delhi Mills, New Hudson, Pleasant
Lake and Barton Hills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4220 8400 4263 8396 4260 8352 4213 8360
TIME...MOT...LOC 1729Z 183DEG 24KT 4225 8377

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

IRL
Special weather statement, Aug 9, 2:08 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
208 PM EDT Mon Aug 9 2021

MIZ076-091915-
Wayne MI-
208 PM EDT Mon Aug 9 2021

...Strong thunderstorms will impact portions of Wayne County through
315 PM EDT...

At 207 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Northville to Carleton. Movement was northeast
at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Livonia, Novi and Northville around 215 PM EDT.
  Southfield around 230 PM EDT.
  Romulus and Trenton around 235 PM EDT.
  Taylor around 240 PM EDT.
  Wyandotte and Greenfield Village around 245 PM EDT.
  Dearborn around 255 PM EDT.
  Downtown Detroit and Detroit around 300 PM EDT.
  Belle Isle around 305 PM EDT.

Other locations impacted by these storms include Melvindale,
Gibraltar, New Boston, Harper Woods, Westland, Grosse Pointe Shores,
Ecorse, Grosse Pointe Woods, Woodhaven and Lincoln Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding, especially for susceptible freeways, exits
and underpasses. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4235 8294 4232 8306 4230 8309 4224 8313
      4216 8313 4209 8320 4209 8354 4244 8355
      4245 8284
TIME...MOT...LOC 1807Z 219DEG 26KT 4245 8345 4205 8336

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

IRL
Special weather statement, Aug 9, 2:18 PM EDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
218 PM EDT Mon Aug 9 2021

MIZ069-091900-
Oakland MI-
218 PM EDT Mon Aug 9 2021

...A strong thunderstorm will impact portions of Oakland County
through 300 PM EDT...

At 217 PM EDT, Doppler radar was tracking a strong thunderstorm near
Milford, moving north at 30 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Clarkston around 235 PM EDT.
  Oxford and Ortonville around 255 PM EDT.

Other locations impacted by this storm include Waterford, Davisburg,
Orchard Lake, Holly State Recreation Area, Commerce, New Hudson, Rose
Center, Lake Orion, Walled Lake and Lake Angelus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4249 8346 4248 8367 4287 8369 4289 8310
TIME...MOT...LOC 1817Z 201DEG 23KT 4264 8354

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

AA

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 1:29 PM EDTSpecial Weather StatementDTXLivingston, Washtenaw46 min
Aug 9, 1:49 PM EDTSevere Thunderstorm WarningDTXLivingston, Oakland, Washtenaw30 min
Aug 9, 2:08 PM EDTSpecial Weather StatementDTXWayne67 min
Aug 9, 2:18 PM EDTSpecial Weather StatementDTXOakland42 min
Aug 9, 3:11 PM EDTSpecial Marine WarningDTX76 min
Aug 9, 3:12 PM EDTAreal Flood AdvisoryDTXMacomb, Oakland, Wayne101 min
Aug 9, 3:13 PM EDTSevere Thunderstorm WarningDTXMacomb, Wayne44 min
Aug 9, 3:48 PM EDTSpecial Weather StatementDTXSanilac57 min
Aug 9, 3:59 PM EDTSpecial Marine WarningDTX62 min
Aug 9, 4:09 PM EDTSpecial Weather StatementDTXHuron51 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.